MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH SLIDEMAKER STAINER COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH SLIDEMAKER STAINER COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN, UNICEL® DXH SLIDEMAKER STAINER
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lab technician found that the previous patient slide in the sms (patient a) showed 90% of nonspecific lineage of blasts.The questioned slide showed 11% of blast also from nonspecific lineage of cells.Field application specialist (fas) collected patient result data from both instruments.Quality control and other patient results were not affected.The evidence reasonably suggests that carryover from previous patient with 90% of blast caused that the false 11% blast count in the reported patient.This was as a result of a bent dispense probe.Mod (b)(4) was performed on 21-feb-2020 to replace the bent probe.(b)(4).
 
Event or Problem Description
The customer reported that a patient sample (patient (b)(6)) showed "variantly' on the results from their unicel dxh 800 coulter cellular analysis system was run on the dxh sms for slide assessment.The slide result reported 11% blasts.Five days later (b)(6) 2020 a bone marrow biopsy was performed and was negative.This was for a follow up for a patient with multiple myeloma (type igg kappa) in remission.Patient was clinically asymptomatic.Patient (b)(6) results from the dxh instrument showed variant lymphocytic population which triggered the slide ordered on the dxh sms.The slide showed 11% blast.On the same day, the sample was run through a flow cytometry instrument and the examination of the sample was negative for blast.As a result of the positive slide results, the doctor performed a bone marrow biopsy which was negative for blasts.

Brand Name
UNICEL DXH SLIDEMAKER STAINER COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key9795964
Report Number1061932-2020-00025
Device Sequence Number14175688
Product Code GKZ
UDI-Device Identifier15099590192679
UDI-Public(01)15099590192679(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K162414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN, UNICEL® DXH SLIDEMAKER STAINER
Device Catalogue Number77522
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-1002/2019-007C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;